Crohn's Disease Forum » Treatment » Ciprofloxin / UTI / Ulcerative Colitis


02-25-2018, 02:06 PM   #1
Lynda Lynda
Bee Keeper 🐝
 
Lynda Lynda's Avatar
 
Join Date: Feb 2018
Location: Arizona

My Support Groups:
Ciprofloxin / UTI / Ulcerative Colitis

I have UC and I was just prescribed Ciprofloxin for a Urinary Tract Infection. The last time I took antibiotics was 2015 and I became very ill with watery diarrhea all day long, including the nausea and dry heaves and possible vomiting. This UTI diagnosis comes at a very unfortunate time because for the past week I have been eating only liquid foods and soft foods to control my recently uncomfortable UC symptoms. I have had success with the liquids and soft foods and have been very proud of myself and this process has been successful in maintaining some sort colon balance. Now I have to take an antibiotic for this UTI and I know it will make me real sick. I will have to stay home and have diarrhea all day long for the next couple of weeks and then try to get back on track again with my liquid/soft food diet and then during this time I have to stay home every day all day long having watery diarrhea ! I am quite sad today. I have two appointments on Tuesday, so I would not be able to start taking the antibiotic until those two appointments are taken care of. What is weird is that I made an appointment the other day with my GI doctor so that he and I could just chat about my symptoms and just have a yearly update on what is going on with my UC and this appointment is March 2nd. I see my Endocrinologist on March 7th too ! Sorry this is so long. I have had 3 disappointing and upsetting things happen to me in the past 12 hours and I am overwhelmed. Lynda.
02-25-2018, 03:11 PM   #2
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
Could you talk with your doctor and tell them what is going on? Maybe there is something else that won't be upsetting to your stomach.
__________________
Diagnosed in 1990. On Humira, Imuran, Gabapentin, Colestipol, Synthroid, Lialda. Resection in April of 2010. Allergic to Remicade, Penicillin, Flagyl, Doxycycline. Thyroid issues and psoriasis and neuropathy and mild cerebral palsy. Mild arthritis in my lower back.
02-26-2018, 12:14 AM   #3
Crispix73
 
Join Date: Jul 2016

My Support Groups:
I always get diarrhea from antibiotics. Even before I have diagnosed with UC. If you end up having to take the antibiotic, take a strong probiotic with it, and hopefully that will help with some of the gastrointestinal side effects.
02-26-2018, 12:22 AM   #4
Lynda Lynda
Bee Keeper 🐝
 
Lynda Lynda's Avatar
 
Join Date: Feb 2018
Location: Arizona

My Support Groups:
I always get diarrhea from antibiotics. Even before I have diagnosed with UC. If you end up having to take the antibiotic, take a strong probiotic with it, and hopefully that will help with some of the gastrointestinal side effects.
I used to take Probiotics and then I quit taking them, unsure if they were okay to take or not okay. Shoot, I was just at the pharmacy too ! I will do my best to get the Probiotics before I take my first antibiotic pill.
03-02-2018, 02:34 PM   #5
Tubes
Senior Member
 
Tubes's Avatar
 
Join Date: May 2015
Location: State of Constant Bafflement

My Support Groups:
∑ Stoma
Early this summer I had air in my urine and a really bad UTI(my 1st ever) my bladder was damaged and I had a abdominal fistula when I had a rectal stump blowout so for 7 months I was on Cipro and I was miserable I didnít sleep because I had liquidy bmís 24/7 that entire period.About 2 weeks ago my surgeon told me I could finally stop taking the cipro I was so happy I could have kissed him.
03-02-2018, 03:57 PM   #6
ronroush7
Forum Monitor
 
ronroush7's Avatar
 
Join Date: Oct 2013
Location: vienna, Virginia

My Support Groups:
I am glad you are off the Cipro, Tubes.
Reply

Crohn's Disease Forum » Treatment » Ciprofloxin / UTI / Ulcerative Colitis
Thread Tools


All times are GMT -5. The time now is 10:02 PM.
Copyright 2006-2017 Crohnsforum.com